Alert archive / Maryland / Flash Flood Warnings in 2004
Flash Flood Warning 44, NWS Baltimore/Washington
NWS Baltimore/Washington issued this flash flood warning at Jul 27, 2004, 10:35 PM EDT for Harford County, Maryland. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 27, 2004, 10:35 PM EDT (02:35 UTC)
- Expired
- Jul 28, 2004, 12:30 AM EDT
- In force
- 115 min
- Issued by
- NWS Baltimore/Washington
- Area
- Counties, with a storm outline in the text
County Harford County, MD
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 2.6 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 685 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1049 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.3
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this flash flood warning went out at Jul 27, 9:30 PM EDT, 1 hour 5 minutes earlier.
Area forecast discussion, Jul 27, 9:30 PM EDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 930 PM EDT TUE JUL 27 2004 .DISCUSSION...DEEP LAYER MOISTURE AHEAD OF H5 TROUGH MOVING THROUGH THE OH VALLEY CONTINUES TO MOVE SLOWLY NORTHWARD INTO THE CWA FROM NC THIS EVENING. SHOWERS AND THUNDERSTORMS IN UNIFORM SOUTHWEST FLOW ACROSS THE REGION. 00Z SOUNDING FOR IAD SHOWED PW AT 2.10 INCHES. SHOWERS AND THUNDERSTORMS WHICH HAVE FORMED IN BROAD AREA OF ASCENT HAVE PRODUCED RAINFALL RATES OF 1 TO 2 INCHES PER HOUR THIS EVENING AND LOCALIZED FLOODING. META AND RUC SHOWING FAIRLY HIGH UVV ACROSS THE EASTERN THIRD OF THE CWA OVERNIGHT...WHERE WILL KEEP FLOOD WATCH IN EFFECT THROUGH 4 AM. WILL LOWER POPS WEST OF THE BLUE RIDGE BASED ON RADAR TRENDS AND WEAKER FORCING. SMITH && .LWX WATCHES/WARNINGS/ADVISORIES... DC...FFA UNTIL 4 AM WEDNESDAY DCZ001 MD...FFA UNTIL 4 AM WEDNESDAY MDZ005>007...MDZ009>011...MDZ013>014...MDZ016>018. VA...FFA UNTIL 4 AM WEDNESDAY VAZ052>053...VAZ055>057. WV...NONE. MARINE...NONE. &&
Hazardous weather outlook, Jul 27, 11:27 AM EDT, 11 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1127 AM EDT TUE JUL 27 2004 DCZ001-MDZ002>007-009>011-013-014-016>018-VAZ021-025>031-036>042- 050>057-WVZ048>055-280800- ALBEMARLE VA-ALLEGANY MD-ANNE ARUNDEL MD- ARLINGTON/FALLS CHURCH/ALEXANDRIA VA-AUGUSTA VA-BERKELEY WV- CALVERT MD-CARROLL MD-CHARLES MD-CLARKE VA-CULPEPER VA- DISTRICT OF COLUMBIA DC-FAIRFAX VA-FAUQUIER VA-FREDERICK VA- FREDERICK MD-GRANT WV-GREENE VA-HAMPSHIRE WV-HARDY WV-HARFORD MD- HIGHLAND VA-HOWARD MD-JEFFERSON WV-KING GEORGE VA-LOUDOUN VA- MADISON VA-MINERAL WV-MONTGOMERY MD-MORGAN WV-NELSON VA- NORTHERN BALTIMORE MD-ORANGE VA-PAGE VA-PENDLETON WV- PRINCE GEORGES MD-PRINCE WILLIAM/MANASSAS/MANASSAS PARK VA- RAPPAHANNOCK VA-ROCKINGHAM VA-SHENANDOAH VA-SOUTHERN BALTIMORE MD- SPOTSYLVANIA VA-ST. MARYS MD-STAFFORD VA-WARREN VA-WASHINGTON MD- 1127 AM EDT TUE JUL 27 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MARYLAND WEST OF THE CHESAPEAKE BAY AND EAST OF GARRETT COUNTY...EASTERN WEST VIRGINIA...NORTHERN AND CENTRAL VIRGINIA AND WASHINGTON DC. .DAY ONE... SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY AS A COLD FRONT SLOWLY ADVANCES FROM THE WEST. WITH ABUNDANT MOISTURE IN THE ATMOSPHERE...HEAVY RAINFALL WILL BE POSSIBLE THROUGH THIS EVENING. SOME OF THE HEAVIER SHOWERS AND THUNDERSTORMS COULD PRODUCE RAINFALL OF UP TO 3 INCHES IN A SHORT PERIOD OF TIME. THIS WOULD BE SUFFICIENT TO CAUSE FLOODING OF STREAMS...CREEKS AND URBAN AREAS. .DAYS TWO THROUGH SEVEN... HEAVY RAINFALL WILL BE POSSIBLE EAST OF INTERSTATE 95 ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED
In the hours before
Local storm report, Jul 27, 7:50 PM EDT, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
750 PM EDT TUE JUL 27 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0645 PM FLASH FLOOD 5 SE BEL AIR 39.48N 76.28W
07/27/2004 HARFORD MD EMERGENCY MNGR
ROADS HAVE BEEN CLOSED ALONG HIGHWAY 7 AND 136. AS WELL
AS SCHUCKS DR AND EDWARDS LN.
&&
JDLocal storm report, Jul 27, 9:12 PM EDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
912 PM EDT TUE JUL 27 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0900 PM FLASH FLOOD GREAT MILLS 38.24N 76.50W
07/27/2004 ST. MARYS MD EMERGENCY MNGR
ROADS CLOSED AROUND THE CITY OF GREAT MILLS.
&&
JDLocal storm report, Jul 27, 10:01 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1001 PM EDT TUE JUL 27 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0940 PM FLASH FLOOD CHEVY CHASE 38.99N 77.07W
07/27/2004 MONTGOMERY MD TRAINED SPOTTER
FLOODING ON ROCK CREEK
&&
JDLocal storm report, Jul 27, 10:16 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1016 PM EDT TUE JUL 27 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0948 PM FLASH FLOOD COLLEGE PARK 39.00N 76.93W
07/27/2004 PRINCE GEORGES MD TRAINED SPOTTER
CREEKS AND STREETS FLOODING REPORTED BY SPOTTER
&&
JDLocal storm report, Jul 27, 10:23 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1023 PM EDT TUE JUL 27 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0948 PM FLASH FLOOD BALTIMORE 39.30N 76.61W
07/27/2004 BALTIMORE CITY MD FIRE DEPT/RESCUE
FROM THE UPPER NORTHEND TO THE NORTHEAST OF THE CITY.
STREET FLOODING WITH PONDING OF WATER ON ROADWAYS.
&&
JDLocal storm report, Jul 27, 10:28 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1028 PM EDT TUE JUL 27 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1027 PM FLASH FLOOD COLESVILLE 39.09N 77.01W
07/27/2004 MONTGOMERY MD TRAINED SPOTTER
NORTH COLESVILLE RD CLOSED IN BOTH DIRECTIONS DUE TO
FLOODING.
&&
JDThe office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 7:10 AM EDT | Flash Flood Warning | LWX | Fairfax | 4 hr |
| Jul 27, 8:48 PM EDT | Flash Flood Warning | LWX | Harford | 117 min |
| Jul 27, 9:23 PM EDT | Flash Flood Warning | LWX | Baltimore, Howard, Montgomery, City of Baltimore | 2 hr |
| Jul 27, 9:44 PM EDT | Flash Flood Warning | LWX | Prince George's | 2 hr |
| Jul 27, 11:44 PM EDT | Flash Flood Warning | LWX | Prince George's | 2 hr |
Nearby
Flash Flood Warnings in Maryland, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.